Thunderstorm Wind, Aroostook
- When
- July 11, 3:45 PM EST
- Where
- Aroostook County, 5 mi NE of Sherman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.920, -68.350
A half dozen trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
A half dozen trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 11, 2:35 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 335 PM EDT TUE JUL 11 2006 .SYNOPSIS...A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE NORTH ON WEDNESDAY AND THEN TRACK INTO THE MARITIMES ON THURSDAY WHILE ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO TRACK EASTWARD FROM SOUTHERN NEW ENGLAND INTO THE GULF OF MAINE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... USED THE WRF INTO WEDNESDAY GIVEN ITS PERFORMANCE SO FAR W/WHAT IS HAPPENING W/THE CONVECTION BREAKING OUT OVER THE WRN & CNTL CWA. AFTER THAT...A BLEND OF THE GUIDANCE WAS USED WEDNESDAY NIGHT INTO THURSDAY NIGHT W/SFC LOW MOVING ACROSS SRN NEW ENGLAND. CONVECTION FIRING LATE THIS AFTERNOON INTO THE EVENING ALONG STG INSTABILITY SITUATED ACROSS WRN & CNTL AREAS. EXPECTING SOME OF THE STMS TO GO SEVERE W/THE MAIN THREAT LARGE HAIL AND THE POTENTIAL FOR FLASH FLOODING AS RAFL RATES COULD EASILY HIT 2/HR AS THE STMS WILL BE SLOW MOVG W/TRAINING CELLS. UPPER LVL S/WV WILL LIFT OUT INTO NEW BRUNSWICK TONIGHT W/MAIN AREA OF SHRA/TSRA GOING W/IT. WENT AHEAD & BROUGHT IN AREAS OF FOG AS SOME CLEARING IS ANTICIPATED TO ALLOW FOR LLVL COOLING W/MOIST GROUND. SOME WEAK RIDGING TO TAKE PLACE ON WEDNESDAY AS HIGH PRES OVER CANADA EASES DOWN INTO THE CWA. THIS WILL ALLOW FOR AT LEAST PARTLY CLOUDY CONDITIONS & A STABILIZATION OF THE AIRMASS. AIRMASS IS EXPECTED TO DRY A BIT AS DEWPOINTS DROP BACK INTO THE MID & UPPER 50S ACROSS THE N & NEAR 60 FOR CNTL & DOWNEAST AREAS. BOOSTED MAXES UP A DEG OR 2 W/MORE SUNSHINE ANTICIPATED. TRICKY FCST SETTING UP FOR LATE WEDNESDAY INTO THURSDAY AS SHORT RANGE GUIDANCE INCLUDING THE CANADIAN GEM SHOWING LOW PRESSURE MOVG THROUGH SRN NEW ENGLAND FROM THE GREAT LAKES REGION. THE WRF IS THE MOST AGGRESSIVE W/ITS QPF & BRING RAFL FURTHER N INTO NRN AREAS. GFS & TO SOME EXTENT THE GEM FURTHER S & QUICKER W/THE MOVEMENT OF THE LOW. USED THE GFS QPF FIELDS & LEANED W/HIGHEST POPS (LIKELY TO CATEGORICAL) & QPF ACROSS DOWNEAST & COASTAL AREAS WHERE BEST LIFT & WAA PATTERN WILL BE LOCATED. BROUGHT CHC POPS AS FAR N & MLT-HUL & THEN DROP THEM BACK SWD AS THE LOW MOVES FURTHER E BY THURSDAY AFTERNOON. TEMPERATURES/DEWPOINTS ARE A REFLECTION OF THE MAV & MET GUIDANCE THROUGH THURSDAY NIGHT. ADJUSTMENTS WERE MADE OUT OF THE GATE LATE THIS AFTERNOON INTO THIS EVENING BASED ON LATEST TRENDS OF THE METARS & HYDROVIEW DATA. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE WILL REMAIN ACROSS THE REGION FRIDAY THROUGH THE WEEKEND BRINGING WARM HUMID CONDITIONS. GENERALLY EXPECT DRY CONDITIONS FRIDAY THROUGH THE WEEKEND...THOUGH A WEAK DISTURBANCE COULD SUPPORT A FEW SHOWERS FRIDAY. A COLD FRONT WILL APPROACH LATER MONDAY...WITH INCREASING SHOWER/THUNDERSTORM CHANCES PARTICULARLY ACROSS THE NORTH/MOUNTAINS. THE COLD FRONT SHOULD THEN CROSS THE REGION TUESDAY WITH SHOWERS/THUNDERSTORMS. TEMPERATURES WILL REMAIN AT ABOVE NORMAL LEVELS EARLY NEXT WEEK. && .AVIATION... TAF SITES ESP ACROSS THE N WILL HAVE TO DEAL W/TSRA INTO THE EVENING HRS. MAIN CONCERN WILL BE GS & HVY RAFL. SOME GUSTS TO 30 KTS ARE PSBL. MVFR CONDITIONS THIS EVENING MAINLY FOR HZ/BR & PRECIP WILL REMAIN THROUGH MUCH OF THE NIGHT AS CIGS ARE FCST TO DROP TO 1500 FT & VSBY DOWN TO AROUND 2SM. EXPECTING CONDITIONS TO GO VFR AFT 12Z WED. && .MARINE... SHORT TERM: MAIN FOCUS W/BE SHRA & TSRAS THIS EVENING ALONG W/FOG. KEPT THE MENTION OF WIDESPREAD FOG IN THERE THROUGH TONIGHT & THEN WENT W/AREAS OF FOG THE REST OF THE WAY. GFS WIND FIELDS WERE USED THROUGH THU BASED ON ITS PERFORMANCE SO FAR. SOME TWEAKING DOWN ON THE SPEEDS WAS DOWN ESP AT NIGHT. BACKED AWAY FROM WAVEWATCH PUSHING SEAS ABV THE CRITERIA OF 5 FT. IT WAS RUNNING A FOOT TOO HIGH BASED ON THE LAST 3 HRLY TRENDS OF THE OBS. BROUGHT SEAS TO 4 FT & THEN BROUGHT THEM BACK TO 3 FT BY LATE THU AS SFC LOW MOVES TO THE E. KEPT MENTION OF THE SWELL THROUGH WED NIGHT. LONG TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS FRIDAY THROUGH THE WEEKEND. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...HEWITT LONG TERM/MARINE...NORCROSS AVIATION...WOLFE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 936 AM EDT TUE JUL 11 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-121345- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 936 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATER THIS MORNING AND CONTINUE RIGHT THROUGH THE EVENING HOURS. STORMS WILL DEVELOP OVER WESTERN AND CENTRAL AREAS BY AROUND NOONTIME AND THEN DEVELOP ACROSS NORTHERN AREAS THIS AFTERNOON. THUNDERSTORMS COULD BECOME SEVERE IN SOME LOCATIONS WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL. STRONG WIND GUSTS ARE POSSIBLE AS WELL. IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER WILL BE THE THREAT FOR FLASH FLOODING AS THUNDERSTORMS WILL REDEVELOP WITH SLOW FORWARD MOVEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING. AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ENCOURAGED TO RELAY ANY SEVERE REPORTS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1243 PM EDT TUE JUL 11 2006
MEZ001-002-111800-
AROOSTOOK COUNTY...
1243 PM EDT TUE JUL 11 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 1237 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS NEAR WALLAGRASS AND ABOUT 3 MILES EAST OF WINTERVILLE. THESE STORMS
WERE MOVING NORTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
EAGLE LAKE... FRENCHVILLE... VAN BUREN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4715 6888 4665 6873 4705 6778 4738 6825
WEITLICHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
142 PM EDT TUE JUL 11 2006
MEZ001-111845-
AROOSTOOK COUNTY...
142 PM EDT TUE JUL 11 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 136 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS 10 MILES NORTH OF NINE-MILE BRIDGE. THESE STORMS WERE MOVING
NORTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 245 PM EDT INCLUDE...
REMOTE AREAS OF NORTHWESTERN AROOSTOOK COUNTY
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4660 7000 4658 6934 4711 6880 4740 6924
WEITLICHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
202 PM EDT TUE JUL 11 2006
MEZ005-010-011-015-031-111915-
PISCATAQUIS AND PENOBSCOT COUNTIES...
202 PM EDT TUE JUL 11 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 158 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
BROWNVILLE JUNCTION... MILLINOCKET...
MILO... LAGRANGE... SEBOEIS...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4526 6957 4490 6887 4579 6858
WEITLICHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
313 PM EDT TUE JUL 11 2006
MEZ005-011-031-112015-
PISCATAQUIS AND PENOBSCOT COUNTIES...
313 PM EDT TUE JUL 11 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 310 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF SHOWERS
AND THUNDERSTORMS POSSIBLY WITH SMALL HAIL AND GUSTY WINDS OVER
MILO. THE STORM WAS MOVING NORTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
MILO... BROWNVILLE JUNCTION...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4528 6926 4515 6890 4555 6838 4589 6868
FITZSIMMONSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
350 PM EDT TUE JUL 11 2006
MEZ001-002-004-112045-
AROOSTOOK AND PISCATAQUIS COUNTIES...
350 PM EDT TUE JUL 11 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND NORTHERN
PISCATAQUIS COUNTIES...
AT 346 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED
THUNDERSTORMS WITH POSSIBLE SMALL HAIL ACROSS THE REGION. THE
STORMS WERE MOVING NORTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 445 PM EDT INCLUDE...
DEBOULLIE MOUNTAIN... PORTAGE...
ASHLAND... EAGLE LAKE... FORT KENT...
MAPLETON... WASHBURN... WOODLAND...
MADAWASKA...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4697 6964 4624 6954 4664 6777 4757 6831
NORCROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
400 PM EDT TUE JUL 11 2006
MEZ004-005-010-112100-
PISCATAQUIS AND PENOBSCOT COUNTIES...
400 PM EDT TUE JUL 11 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 355 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS POSSIBLY ACCOMPANIED BY SMALL HAIL AND GUSTY WINDS
18 MILES NORTH OF BAXTER ST PARK. THE STORM WAS MOVING NORTH AT
AROUND 20 MPH. ANOTHER STORM WAS LOCATED JUST WEST OF MILLINOCKET
AND WAS MOVING NORTH AT 15 TO 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
MOUNT KATAHDIN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4555 6927 4552 6889 4578 6845 4614 6900
FITZSIMMONSThe Caribou radar (KCBW), 44 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526670.